Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 6, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 26, 2023, 4:46 AM CST for 4 parishes in Louisiana; 30 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Feb 27, 2023, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 4:46 AM CST (10:46 UTC)
- In effect from
- Feb 27, 2023, 6:00 AM CST
- Expired
- Feb 27, 2023, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
All 36 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS74 KJAN 261046 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 446 AM CST Sun Feb 26 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-261900- /O.NEW.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 446 AM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts greater than 40 mph expected. * WHERE...Southeast Arkansas, portions of northeast Louisiana, and portions of central and northern Mississippi. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NF
7 follow-up statements
369 WWUS74 KJAN 261202 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 602 AM CST Sun Feb 26 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>028-034>037-040>044- 047>050-262015- /O.NEW.KJAN.FG.Y.0006.230226T1202Z-230226T1500Z/ /O.CON.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake- Warren-Hinds-Rankin-Scott- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, and Morton 602 AM CST Sun Feb 26 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana and central, north central, northwest and west central Mississippi. * WHEN...For the Dense Fog Advisory, until 9 AM CST this morning. For the Wind Advisory, from 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ LAZ015-023>026-MSZ053>056-059>065-072>074-261500- /O.NEW.KJAN.FG.Y.0006.230226T1202Z-230226T1500Z/ Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah- Simpson-Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- Including the cities of Rayville, Delhi, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 602 AM CST Sun Feb 26 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of northeast Louisiana and central, south central, southeast and southwest Mississippi. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MSZ029>033-038-039-045-046-051-052-262015- /O.CON.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian 602 AM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts greater than 40 mph expected. * WHERE...Portions of central, east central, north central and northeast Mississippi. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
358 WWUS74 KJAN 261522 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 922 AM CST Sun Feb 26 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>028-034>037-040>044- 047>050-262330- /O.EXP.KJAN.FG.Y.0006.000000T0000Z-230226T1500Z/ /O.CON.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake- Warren-Hinds-Rankin-Scott- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, and Morton 922 AM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...Southwest winds 20 to 30 mph with gusts greater than 40 mph expected. * WHERE...Portions of central, east central, north central and northeast Mississippi. * WHEN...For the Wind Advisory, from 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ015-023>026-MSZ053>056-059>065-072>074-261630- /O.EXP.KJAN.FG.Y.0006.000000T0000Z-230226T1500Z/ Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah- Simpson-Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Marion-Lamar-Forrest- Including the cities of Rayville, Delhi, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 922 AM CST Sun Feb 26 2023 ...DENSE FOG ADVISORY HAS EXPIRED... The Dense Fog advisory has been allowed to expired at 9 AM this morning. $$ MSZ029>033-038-039-045-046-051-052-262330- /O.CON.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian 922 AM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts greater than 40 mph expected. * WHERE...Portions of central, east central, north central and northeast Mississippi. * WHEN...From 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
670 WWUS74 KJAN 262042 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 242 PM CST Sun Feb 26 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-270445- /O.CON.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 242 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts greater than 40 mph expected. * WHERE...Portions of central, east central, north central and northeast Mississippi. * WHEN...For the Wind Advisory, from 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
964 WWUS74 KJAN 270345 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 945 PM CST Sun Feb 26 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-271145- /O.CON.KJAN.WI.Y.0006.230227T1200Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 945 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts greater than 40 mph expected. * WHERE...Southeast Arkansas, portions of northeast Louisiana, and portions of central and north central Mississippi. * WHEN...For the Wind Advisory, from 6 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
622 WWUS74 KJAN 271209 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 609 AM CST Mon Feb 27 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-272015- /O.CON.KJAN.WI.Y.0006.000000T0000Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 609 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Southeast Arkansas, portions of northeast Louisiana, and portions of central and north central Mississippi. * WHEN...From now until 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
805 WWUS74 KJAN 271624 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1024 AM CST Mon Feb 27 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-280000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 1024 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Southeast Arkansas, portions of northeast Louisiana, and portions of central and north central Mississippi. * WHEN...From now until 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
800 WWUS74 KJAN 272045 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 245 PM CST Mon Feb 27 2023 ARZ074-075-LAZ007>009-016-MSZ018-019-025>052-280000- /O.CON.KJAN.WI.Y.0006.000000T0000Z-230228T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Tallulah, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, and Meridian 245 PM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Southeast Arkansas, portions of northeast Louisiana, and portions of central and north central Mississippi. * WHEN...From now until 6 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 26, 4:43 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 26, 4:43 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
443 AM CST Sun Feb 26 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 442 AM CST Sun Feb 26 2023
Through This Evening:
With the surface high pressure center to our east this morning,
returning Gulf moisture has set up areas of low clouds and some
patchy fog to start the morning. Fog should mix out by mid morning,
with temperatures again climbing well above normal for the
afternoon. Forecast max temps may be hard to reach if low cloud
cover remains persistent anywhere today, but do expect breaks and
mixing out with southerly flow enough for highs to reach about 10-15
degrees above normal for late February. A stray shower can't be
ruled out, but largely expect no rain through early evening.
Moistening low levels overnight could yield some sprinkles or light
rain in advance of an approaching system. /NF/
Monday Morning through Afternoon:
This approaching low pressure system will swing out from the High
Plains late tonight into the Midwest tomorrow, while an anomalously
strong upper-level ridge will remain anchored over the Gulf of
Mexico and southeastern United States. This will tighten surface
pressure and mid-level height gradients as the low runs overtop the
ridge tomorrow. NBM operational wind speeds remain above the top end
of MOS and deterministic guidance, so values were lowered slightly
to yield average sustained winds around 20-25 mph and gusts up to
around 40-45 mph. These speeds straddle our Wind Advisory criteria,
but there is enough confidence this morning to include northern
portions of the forecast area in a Wind Advisory for the daytime
hours Monday. This "Elevated" gradient wind threat will include
southeast Arkansas, far northeast Louisiana (Bastrop to Tallulah and
northward), and areas in Mississippi along and north of Interstate
20. Especially by afternoon in those areas, the threat for gusts to
exceed 40 mph will increase as the wave moves eastward. Criteria
will be harder to reach farther south, so have kept those areas in
the "Limited" wind threat. There is also a chance for light rain
showers or sprinkles as the low pressure system's cold front moves
east through the region, but rain amounts should be minimal. In
fact, very low humidity should push into the Delta region behind the
front Monday afternoon.
Tuesday through Saturday:
With a longwave trough pattern centered over the western 2/3rds of
the CONUS, another shortwave trough is expected to dig over the
Desert Southwest region Wednesday into Thursday and close off into a
low pressure system. Expect rain and thunderstorm chances to return
to our forecast area as warm, moist air runs into a frontal boundary
lingering in the region. A low pressure system should eject eastward
along the Gulf South Thursday into Friday, with model guidance
coming into some better agreement about the timing and location of
the low. Abundant low-level moisture recovery is expected beneath a
mid-level cap, so severe thunderstorm chances will increase from
west to east by Thursday evening as a sharp Pacific cold front is
driven eastward by the rapidly deepening low pressure system. This
strong and dynamic system will be accompanied by strong winds
through the depth of the atmosphere. Deep-layer shear should be
perpendicular to the front, so discrete supercells are likely in
addition to possible linear segments as the storms mature and move
eastward. At this time, expect hazards to include tornadoes (some
possibly strong), damaging winds, and large hail. Gusty winds will
also possible around the region ahead of and behind the front. /NF/
&&
.AVIATION...
(06Z TAFS)
Issued at 1137 PM CST Sat Feb 25 2023
A humid boundary layer associated with a weak nearly stationary
frontal boundary will continue to support a considerable amount of
sub-VFR stratus and likely some fog as well during the early
morning hours when LIFR categories are most probable. Stratus/fog
will dissipate as we get beyond mid Sunday morning and VFR
conditions should develop at most sites by afternoon and continue
into the evening. Sfc wind will be light and variable. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 64 82 51 / 10 10 30 10
Meridian 81 62 82 53 / 10 10 20 10
Vicksburg 80 64 82 49 / 10 20 20 10
Hattiesburg 83 64 84 60 / 0 10 10 10
Natchez 81 65 82 52 / 10 10 20 10
Greenville 72 63 77 48 / 10 20 30 0
Greenwood 76 63 79 49 / 10 20 40 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from 6 AM to 6 PM CST Monday for MSZ018-019-
025>052.
LA...Wind Advisory from 6 AM to 6 PM CST Monday for LAZ007>009-016.
AR...Wind Advisory from 6 AM to 6 PM CST Monday for ARZ074-075.
&&
NF/LPHazardous weather outlook, Feb 25, 1:57 PM CST, 14 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 157 PM CST Sat Feb 25 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 157 PM CST Sat Feb 25 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Strong winds are expected across the forecast area early Monday morning into Monday afternoon. Sustained wind speeds of 20 to 25 mph and wind gusts of up to 40 mph will be possible. (https://www.weather.gov/images/jan/graphicast/|1|.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 0 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:02 AM CST | Dense Fog Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 3 hr |
Nearby
Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.